MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 1236-2-854
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to wear of the metal femoral head.Surgeon reported that he suspected that ceramic shards remained in the patient from a 2016 revision (pi 1232546) which contributed to the wear.Black tissue was noted intra-operatively.The patient's mdm/ adm liner construct and 28 +4 lfit femoral head were revised to a 44g liner and 44mm biolox head with +4 sleeve.Rep provided intra-operative pictures, explant pictures, and the revision usage sheet.The rep may be able to obtain additional information, but the explants are not available for return.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear of femoral head involving a adm liner was reported.The medical review revealed and confirmed osteolysis.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: "a second x-ray set is available with unknown date but some time in 2018 between first and second revision to document an unchanged and stable position of the restoration modular stem in the femur although clear evidence for osteolysis is evident near the proximal medial femoral bone, however not affecting the bony stability of the stem.On the acetabular side, significant osteolysis is evident around the tritanium shell including progressive damage of the central acetabular area to suggest pelvic separation between superior and inferior acetabular bone." "retained ceramic debris in and around the hip joint space after a ceramic bearing fracture with revision in (b)(6) 2016, has contributed to excessive and premature third-body wear in the new mdm x3 poly with cochr femoral head requiring a second hip revision surgery in (b)(6) 2018 with exchange of the mdm bearing and femoral head." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review revealed and confirmed the osteolysis.The medical review also revealed that retained ceramic debris in and around the hip joint space after a ceramic bearing fracture with revision in (b)(6) 2016, has contributed to excessive and premature third-body wear in the new mdm x3 poly with cochr femoral head requiring a second hip revision surgery in (b)(6) 2018 with exchange of the mdm bearing and femoral head.No further investigation for this event is required at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to wear of the metal femoral head.Surgeon reported that he suspected that ceramic shards remained in the patient from a 2016 revision ((b)(4)) which contributed to the wear.Black tissue was noted intra-operatively.The patient's mdm/ adm liner construct and 28 +4 lfit femoral head were revised to a 44g liner and 44mm biolox head with +4 sleeve.Rep provided intra-operative pictures, explant pictures, and the revision usage sheet.The rep may be able to obtain additional information, but the explants are not available for return.

Brand Name
RESTORATION ADM X3 INS 28/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8965840
Report Number0002249697-2019-03118
Device Sequence Number11284621
Product Code LZO
UDI-Device Identifier04546540639004
UDI-Public04546540639004
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number1236-2-854
Device Lot Number48882601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR